Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 206, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 18, 2003, 5:18 PM EDT for Bradford County, Clay County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2003, 5:18 PM EDT (21:18 UTC)
- Expired
- Jul 18, 2003, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Bradford County, FL, Clay County, FL
The radar
The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:00 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 18, 3:00 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT FRI JUL 18 2003 .CURRENTLY/SHORT-TERM...E COAST SEA BREEZE AND SW LOW LEVEL FLOW RESULTING IN FAIRLY STRONG CONVERGENCE WITHIN 15-30 NM OF THE COAST. THUNDERSTORMS EXPECTED TO CONTINUE TO INITIATE AND MOVE N-NE ALONG THE AXIS...WITH SOME STORMS MOVING INTO THE COASTAL WATERS. WILL CONTINUE TO KEEP POP HIGHER IN THESE AREAS FOR THE EVENING. THINK CONVECTION WILL CONTINUE PAST EVENING HRS EPS SINCE IN AREAS GENEARLLY BTN 301 AND I-95 THAT HAVENT BEEN TAPPED YET. .FORECAST. SAT...GUIDANCE CONTINUES THE TREND OF HIGHER MOISTURE OVER THE GA ZONES. BETTER DEFINED SHORTWAVE ENERGY IN ADDITION TO SEA BREEZE BOUNDARIES SHOULD ENHANCE STORM COVERAGE SO HAVE INCREASED POPS SLIGHTLY. BY SUN...SHORTWAVE TROUGHS AND SUFFICIENT DEEP LAYER MOISTURE WILL BEGIN TO FOCUS LITTLE HIGHER RAIN CHANCES OVER N FL SO MORE UNIFORM COVERAGE EXPECTED. MAY SEE CONVECTION CONTINUE WELL INTO SUN NIGHT OVER NW ZONES DUE TO FAIRLY STRONG SHORTWAVE MOVING THRU AL. BY MON...SHORTWAVE LIFTS NE BUT STILL SOME FORCING ALOFT ALONG WITH PWATS NEAR OR ABOVE CLIMO TO CONTINUE SCT POP COVERAGE. GENERALLY HAVE PREFERRED ETA MOS GUIDANCE IN THE SHORT TERM OTHERWISE USED MAV POPS. .MARINE...NO HEADLINES. WINDS MAY SURGE TO ABOUT 15 KT LATE NIGHT HRS. OTHERWISE...NO CHANGES EXPECTED. .EXTDD...TUE THRU FRI. LONGWAVE TROUGH AXIS REMAINS OVER THE BERN U.S WITH LOW-MID LEVEL SW FLOW CONTINUING OVER THE FORECAST REGION. TROUGH WILL DIG AND SHIFT FURTHER E OVER THE SE U.S. COAST FORCING MOST OF THE DEEP LAYER MOISTURE TO WORK MAINLY E AND N OF THE AREA BY THU. SFC HIGH PRES WILL BUILD OVER THE TN VALLEY AND DOWN INTO PARTS OF GA. HAVE THEREFORE LEANED TOWARD LOWER RAIN CHANCES BY FRI. OTHERWISE...HAVE CONTINUED PERSISTENCE IN THE FORECAST FOR PRIMARILY SCT AFTN AND EVENING POPS. .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 72 90 / 30 50 30 40 SSI 74 87 73 88 / 30 40 30 40 JAX 73 92 73 90 / 30 40 30 50 SGJ 75 88 75 88 / 30 40 30 40 GNV 71 92 72 90 / 20 30 20 50 OCF 72 91 71 90 / 10 30 20 50 .JAX... FL...NONE. GA...NONE. PUBLIC...SHASHY MARINE/FIRE WX...CAMP
Hazardous weather outlook, Jul 18, 12:05 PM EDT, 5 hours 13 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...AN ISOLATED STRONG TO SEVERE STORM POSSIBLE LATE THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE GREATEST COVERAGE OF STORMS IS EXPECTED ACROSS SOUTHEAST GEORGIA EAST OF 441...AND OVER NORTHEAST FLORIDA EAST OF A LINE EXTENDING FROM OCALA NORTH TO LAKE BUTLER AND SANDERSON. STORMS WILL MOVE GENERALLY TOWARD THE EAST-NORTHEAST AT 15 MPH. A FEW STORMS MAY CONTAIN GUSTY WINDS TO 40 MPH...FREQUENT CLOUD- TO-GROUND LIGHTNING...HEAVY RAINFALL PRODUCING LOCALIZED FLOODING. HOWEVER...BY LATE AFTERNOON AND EARLY THIS EVENING AN ISOLATED STORM MAY BECOME SEVERE AND PRODUCE PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. STORMS SHOULD DECREASE IN COVERAGE LATE THIS EVENING AND END BY AROUND 2 AM. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE AFTERNOON AND EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/ARS
In the hours before
Special weather statement, Jul 18, 3:39 PM EDT, 1 hour 39 minutes before
FLZ033-182030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 430 PM EDT... AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF VILANO BEACH...OR ABOUT 6 MILES NORTHWEST OF ST. AUGUSTINE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE... VILANO BEACH...SOUTH PONTE VEDRA BEACH AND ANASTASIA THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL PRODUCING LOCALIZED FLOODING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jul 18, 3:56 PM EDT, 1 hour 22 minutes before
GAZ154-182030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 PM EDT FRI JUL 18 2003 ...SIGNIFICANT WEATHER ADVISORY HAS BEEN EXTENDED UNTIL 430 PM EDT FOR GLYNN COUNTY DUE TO STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF BRUNSWICK...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. SIMONS...SEA ISLAND...GLYNN HAVEN...DOCK JUNCTION... COUNTRY CLUB ESTATES...BRUNSWICK AND LITTLE ST. SIMONS ISLAND THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL PRODUCING LOCALIZED FLOODING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jul 18, 4:08 PM EDT, 1 hour 10 minutes before
FLZ032-037-182045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 408 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEAST CLAY COUNTY AND NORTHEAST PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 445 PM EDT... AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTH OF GREEN COVE SPRINGS... OR ABOUT 14 MILES NORTH OF PALATKA...MOVING SLOWLY NORTHEAST. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS ALONG U.S. HIGHWAY 17 FROM GREEN COVE SPRINGS SOUTHWARD THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL PRODUCING LOCALIZED FLOODING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jul 18, 4:19 PM EDT, 59 minutes before
FLZ036-040-182100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 500 PM EDT... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF MICANOPY...OR ABOUT 10 MILES SOUTH OF GAINESVILLE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MICANOPY...CROSS CREEK...ROCHELLE...NEWNANS LAKE...ORANGE HEIGHTS...LOCHLOOSA AND GROVE PARK THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL PRODUCING LOCALIZED FLOODING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Jul 18, 4:51 PM EDT, 27 minutes before
FLZ033-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 5 MILES SOUTHWEST OF ST. AUGUSTINE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE...VERMONT HILLS...ELKTON AND SPUDS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL PRODUCING LOCALIZED FLOODING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Local storm report, Jul 18, 5:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
515 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ROCHELLE FL .75 INCH HAIL
07/18/03 ALACHUA ALONG HIGHWAY 20 NEAR
NEWNANS LAKE. REPORTED BY
SKYWARN SPOTTER
0455 PM 4 SW GAINESVILLE FL WIND DAMAGE
07/18/03 ALACHUA TREES TWISTED OFF AND
DOWNED. NO REPORT OF A
TORNADO AT THIS TIME.
REPORTED BY EMERGENCY
MANAGEMENT
ACSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:13 PM EDT | Special Marine Warning | JAX | 62 min | |
| Jul 18, 2:03 PM EDT | Special Marine Warning | JAX | 27 min | |
| Jul 18, 2:24 PM EDT | Special Marine Warning | JAX | 66 min | |
| Jul 18, 3:28 PM EDT | Special Marine Warning | JAX | 62 min | |
| Jul 18, 3:31 PM EDT | Special Marine Warning | JAX | 59 min | |
| Jul 18, 3:42 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Jul 18, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 49 min |
| Jul 18, 4:14 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 46 min |
| Jul 18, 4:40 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 50 min |
| Jul 18, 4:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| Jul 18, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 42 min |
| Jul 18, 6:32 PM EDT | Special Marine Warning | JAX | 43 min | |
| Jul 18, 6:46 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 44 min |
| Jul 18, 2:54 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 51 min |
| Jul 18, 4:03 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.